Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 270, NWS Little Rock, AR

August 21, 2005Stone County, Van Buren County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 21, 2005, 1:28 PM CDT for Stone County, Van Buren County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2005, 1:28 PM CDT (18:28 UTC)
Expired
Aug 21, 2005, 2:15 PM CDT
In force
47 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Stone County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 99 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 11:12 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 21, 11:12 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1112 AM CDT SUN AUG 21 2005

.DISCUSSION...SATELLITE IMAGERY INDICATES NEARLY CLEAR CONDITIONS
ACROSS THE FORECAST AREA. AN MCV WAS NOTED OVER NORTHEAST
OKLAHOMA...MOVING TO THE NORTHEAST. FORCING FOR CONVECTION THIS
AFTERNOON APPEARS TO BE WEAK...HOWEVER FORECAST SOUNDINGS SUPPORT
DAMAGING WING GUSTS...ESPECIALLY ACROSS THE SOUTH.

55

.PREVIOUS DISCUSSION...
ISSUED AT 400 AM CDT SUN AUG 21 2005

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
RIDGE OF HIGH PRESSURE STILL IN PLACE...AND SLOWER TO
BREAK DOWN THAN NOTED IN PREVIOUS FORECASTS. FRONT HELD
AT BAY NEAR ARKANSAS AND MISSOURI BORDER...AND WILL NOT
MOVE MUCH THROUGH THIS AFTERNOON.

GIVEN TREND...WILL BE MORE TIME FOR MOISTURE TO INCREASE...
AND SYSTEMS ALOFT TO INTERACT WITH THE FRONT. HAVE UPPED
CHANCES FOR RAIN TODAY/TONIGHT...AND ADDED PRECIPITATION
ON MONDAY WITH FRONT STILL NOT OUT OF THE STATE.

HOT/HUMID AHEAD OF FRONT...AND WILL CONTINUE WITH HEAT
ADVISORY CENTRAL/SOUTHERN ARKANSAS TODAY. WITH MORE CLOUDS
AND PRECIPITATION ON MONDAY...HEAT NOT AS MUCH OF A FACTOR.
ADVISORY MAY BE WARRANTED IN THE EXTREME SOUTH...BUT WILL
SEE HOW FRONT PROGRESSES BEFORE MAKING THIS CALL.

FRONT APPEARS THAT IT WILL FINALLY EXIT THE STATE TO
THE SOUTH MONDAY NIGHT/TUESDAY. WAVE OF LOW PRESSURE
ALONG FRONT WILL KEEP SMALL CHANCES FOR THUNDER IN
THE STATE NORTH OF THE FRONT.

DRY/COOLER WEATHER IN THE FORECAST BY MIDWEEK WITH
LOWER HUMIDITY LEVELS. (46)
&&

.LONG TERM...THURSDAY THROUGH SATURDAY
HIGH PRESSURE WILL REASSERT ITSELF DURING THE LONG TERM...WITH
THE HEAT RETURNING. THE COOLER CONDITIONS LATE IN THE SHORT TERM
WILL BE FOUND TO THE NORTHEAST. LITTLE/NO RAIN EXPECTED...WITH
TEMPERATURES ABOVE NORMAL. (32)
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  97  74  92  67 /  30  30  40  30
HARRISON AR       91  70  86  63 /  40  40  50  30
HOT SPRINGS AR    98  73  93  69 /  20  20  30  30
PINE BLUFF AR     99  74  93  69 /  20  20  30  30
MOUNTAIN HOME AR  91  70  85  62 /  40  40  50  40
MONTICELLO AR    100  75  94  70 /  20  20  30  30
SEARCY AR         95  73  90  65 /  30  30  40  40
MOUNT IDA AR      98  73  92  68 /  20  20  40  30
RUSSELLVILLE AR   95  72  90  66 /  30  30  40  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ021-ARZ022-ARZ030-ARZ031-
ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-
ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-
ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-
ARZ069.

&&

SHORT TERM...46 / LONG TERM....32
Hazardous weather outlook, Aug 21, 10:53 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 AM CDT SUN AUG 21 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1053 AM CDT SUN AUG 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON...AS THE ATMOSPHERE DESTABILIZES. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATE IN THE AFTERNOON AND EARLY THIS
EVENING. DAMAGING WIND GUSTS ARE EXPECTED WITH THUNDERSTORMS THAT
REACH SEVERE LEVELS.

MID AND LATE AFTERNOON HEAT VALUES ARE EXPECTED TO RANGE FROM 105 TO
110...ACROSS AREAS ALONG AND TO THE SOUTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. ISOLATED
STORMS WITH DAMAGING WIND GUSTS ARE AGAIN POSSIBLE LATE MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 3 AND 7 PM TODAY.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:09 PM CDTSevere Thunderstorm WarningLZKYell20 min
Aug 21, 3:24 PM CDTSevere Thunderstorm WarningLZKWhite36 min
Aug 21, 3:47 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy43 min
Aug 21, 4:13 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring47 min
Aug 21, 4:21 PM CDTSevere Thunderstorm WarningLZKMarion39 min
Aug 21, 5:01 PM CDTSevere Thunderstorm WarningLZKDallas, Grant, Hot Spring, Saline44 min
Aug 21, 6:00 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas30 min
Aug 21, 6:07 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.